Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Ear canal infections, neomycin, polymycin B sulfates, hydrocortisone otic drops - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Vision and Eye Disorders
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1718 Questions
User :   Dear User, You have started the trial chat with our doctor. This chat is only to provide you an idea how an actual chat would be like. Please note that the time of this chat is insufficient for the doctors to provide you a detailed answer to your questions. After the trial period, you will be redirected to the Payment page and you can select a package of your choice.
Doctor :   Hi I AM, HOW CAN I HELP YOU?
User :   Hello Dr. My questions is: Is it normal for eardrops to make your ears feel more clogged after you have just put them in? I was diagnosed with an ear canal infection and was prescribed Neomycin and Polymycin B Sulfates and Hydrocortisone Otic drops. I was told to put 4 drops into the ear, 4 times a day. I just put the medicine in almost 1 hour and 40 minutes ago: the itching and throbbing went away, but my ear feels more clogged/inflamed. Is this a normal reaction? Please help. I've been to an urgent care center twice since this past Saturday. The First doctor removed pieces of cotton from both ears, prescribed antibiotics and drops. Same symptoms in right ear started as in left, another doctor said its middle ear infection in my right and the left is getting better. prescribed new antibiotics, a Nasonex, and Mucinex-D and said continue with drops for left.
User :   its been 3 hours now and my ear is still clogged
Doctor :   ok
User :   and now they are both itching
Doctor :   Antibiotic drops will not increase inflamaton
Doctor :   The inflammation might be causing clogged up sensation
User :   yes but the inflammation increased after i put the drops in
Doctor :   Actually hydrocorticone in drops helps to reduce inflammation
Doctor :   May be it allergic reaction to neomycin
Doctor :   then stop the medicine and go
Doctor :   other kind of antibiotic drops
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor